zbMATH — the first resource for mathematics

Equalities for estimators of partial parameters under linear model with restrictions. (English) Zbl 1328.62347
Summary: Estimators of partial parameters in general linear models involve some complicated operations of the submatrices in the given matrices and their generalized inverses in the models. In this case, more efforts are needed to find variety of properties hidden behind these estimators. In this paper, we use some new analytical tools in matrix theory to investigate the connections between the ordinary least-squares estimators and the best linear unbiased estimators of the whole and partial unknown parameters in general linear model with restrictions. In particular, we derive necessary and sufficient conditions for the ordinary least-squares estimators to be the best linear unbiased estimators of the whole and partial unknown parameters in the model.

62H12 Estimation in multivariate analysis
62J05 Linear regression; mixed models
62J10 Analysis of variance and covariance (ANOVA)
Full Text: DOI
[1] Alalouf, I. S.; Styan, G. P.H., Characterizations of estimability in the general linear model, Ann. Statist., 7, 194-200, (1979) · Zbl 0398.62053
[2] Amemiya, T., Advanced econometrics, (1985), Basil Blackwell Oxford
[3] Baksalary, J. K.; Rao, C. R.; Rao, Markiewicz, A., A study of the influence of the ‘natural restrictions’ on estimation problems in the singular Gauss-Markov model, J. Statist. Plann. Inference, 31, 335-351, (1992) · Zbl 0765.62068
[4] Chipman, J. S.; Rao, M. M., The treatment of linear restrictions in regression analysis, Econometrica, 32, 198-209, (1964) · Zbl 0143.43305
[5] Dent, W. T., On restricted estimation in linear models, J. Econometrics, 12, 45-58, (1980) · Zbl 0429.62055
[6] Dong, B.; Guo, W.; Tian, Y., On relations between BLUEs under two transformed linear models, J. Multivariate Anal., 131, 279-292, (2014) · Zbl 1299.62055
[7] Drygas, H., The coordinate-free approach to Gauss-Markov estimation, (1970), Springer Heidelberg · Zbl 0215.26504
[8] Groß, J.; Trenkler, G.; Werner, H. J., The equality of linear transformations of the ordinary least squares estimator and the best linear unbiased estimator, Sankhyā A, 63, 118-127, (2001) · Zbl 1004.62056
[9] Haupt, H.; Oberhofer, W., Fully restricted linear regression: A pedagogical note, Econ. Bull., 3, 1-7, (2002)
[10] Isotalo, J.; Puntanen, S., A note on the equality of the OLSE and the BLUE of the parametric functions in the general Gauss-Markov model, Statist. Papers, 50, 185-193, (2009) · Zbl 1309.62113
[11] Liski, E. P.; Puntanen, S.; Wang, S. G., Bounds for the trace of the difference of the covariance matrices of the OLSE and BLUE, Linear Algebra Appl., 176, 121-130, (1992) · Zbl 0753.62033
[12] Lu, C.; Gan, S.; Tian, Y., Some remarks on general linear model with new regressors, Statist. Probab. Lett., 97, 16-24, (2015) · Zbl 1312.62091
[13] Marsaglia, G.; Styan, G. P.H., Equalities and inequalities for ranks of matrices, Linear Multilinear Algebra, 2, 269-292, (1974) · Zbl 0297.15003
[14] Penrose, R., A generalized inverse for matrices, Proc. Cambridge Philos. Soc., 51, 406-413, (1955) · Zbl 0065.24603
[15] Puntanen, S.; Styan, G. P.H., The equality of the ordinary least squares estimator and the best linear unbiased estimator, with comments by O. kempthorne, S.R. searle, and a reply by the authors, Amer. Statist., 43, 153-164, (1989)
[16] Puntanen, S.; Styan, G. P.H.; Tian, Y., Three rank formulas associated with the covariance matrices of the BLUE and the OLSE in the general linear model, Econometric Theory, 21, 659-664, (2005) · Zbl 1072.62049
[17] Qian, H.; Schmidt, P., Partial GLS regression, Econom. Lett., 79, 385-392, (2003) · Zbl 1255.62377
[18] Rao, C. R., Representations of best linear unbiased estimators in the Gauss-markoff model with a singular dispersion matrix, J. Multivariate Anal., 3, 276-292, (1973) · Zbl 0276.62068
[19] Ravikumar, B.; Ray, S.; Savin, N. E., Robust Wald tests in SUR systems with adding up restrictions, Econometrica, 68, 715-719, (2000) · Zbl 1016.62074
[20] Tian, Y., More on maximal and minimal ranks of Schur complements with applications, Appl. Math. Comput., 152, 675-692, (2004) · Zbl 1077.15005
[21] Tian, Y., Some decompositions of OLSEs and BLUEs under a partitioned linear model, Internat. Statist. Rev., 75, 224-248, (2007)
[22] Tian, Y., On an additive decomposition of the BLUE in a multiple partitioned linear model, J. Multivariate Anal., 100, 767-776, (2009) · Zbl 1155.62045
[23] Tian, Y., On equalities of estimations of parametric functions under a general linear model and its restricted models, Metrika, 72, 313-330, (2010) · Zbl 1197.62020
[24] Tian, Y.; Beisiegel, M.; Dagenais, E.; Haines, C., On the natural restrictions in the singular Gauss-Markov model, Statist. Papers, 49, 553-564, (2008) · Zbl 1148.62053
[25] Tian, Y.; Zhang, J., Some equalities for estimations of partial coefficients under a general linear regression model, Statist. Papers, 52, 911-920, (2011) · Zbl 1229.62075
[26] Zhang, X.; Tian, Y., On decompositions of BLUEs under a partitioned linear model with restrictions, Statist. Papers, (2015)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.